Appointment

Doctor has put me on 30mg steroids for 1 weeks 20mg for 2 weeks and 10mg for 4 weeks. Not going to start methotreaxte injections yet going to try 7.5mg in tablets first. Was going to put me on hydro something. Wants me to take 5 folic acid tablets. Well i do not think so. She does not understand that every time i take a tablet immediately afterwards i am throwing up. I am sick and tired of this. I have not taken any tablets since well before christmas and i feel better than i do now then when i was taking the tablets.

14 Replies

oldestnewest
  • Hi loulamb

    I know you say your sick immediately after taking the Metho tablets but I just want to say that folic acid tablets are the antidote to the drug and you take them on the non Metho dose days. It's good you've got a great steroid plan as well. This might settle your system and you tolerate the Metho better. Is the Metho the same dose you tried before?.

    Good luck, hope you manage better.X

  • Hi LouLamb,

    misty14 has given you some good advice in their comment. Did you explain to the consultant that the tablets were making you sick? Were you taking the folic acid tablets previously?

    Whilst you may have some relief from side-effects by not taking your medication, you may not be aware of the potential effect that lupus may be having on your body. You must tell your consultant if you are not going to take the treatment so that they can at least inform you of the potential risks and any symptoms to look out for. If lupus is not controlled by treatment it can have very damaging effects on your long-term health.

  • I did tell her they were making me sick but she didn't understand

  • Did you have anybody come with you to your appointment (like a family member)?

  • Yeah my mum not that she cares

  • Do you think it would help to talk to your mum about this? Or perhaps do you have another member of your family who you feel might support you more at your medical appointments?

  • There is no one in my family that will be supportive .

  • Hi LouLamb,

    I'm really quite concerned about you and think that you really need to reach out to somebody in your family or one of your doctors/nurses about how you are feeling. If you are anxious to do this, would you like me to phone and speak to somebody on your behalf?

  • I'm worried too Paul.

    Loulamb please take Paul up on his offer or please go to the docs and ask if you can be referred somewhere.

    Please take care x

  • I got a blood test on 3rd Feb . And have got appointment with my own gp and she wanted to see me anyway

  • Please talk to your GP about your concerns and let them know if you are still not taking your treatment. I'm sure that they will do what they can to help you. Please keep us updated about how you get on.

  • Will do .

  • Hi LouLamb, please do consider the advice and help here. Unfortunately, a lot of the pills do have unpleasant side effects. But not taking them can have severe consequences too. Some pills do take some time (weeks) to take effect too.

    It can be hard getting some doctors to understand. One thing I do is to keep a diary of what I'm taking, when and how I'm feeling. That way, instead of saying stuff like, "I'm sick all the time", I can be more specific and say...."On Monday, I was sick after starting X.....Same on Wed...It's been two wks, I'm sick again...etc". It can be more persuasive. if you are more specific, the doctors won't feel you are exaggerating so much. And you'll have a more convincing argument to back you up when you ask them to reconsider your treatment plan. I know doctors shouldn't be like this, but I'm sure a lot of people here have found the same.

    Take care

  • I feel the same way. The doctors increased my thyroid, added blood pressure pills and cell cept the same day. I was expected to run home and start tossing down pills immediately and check in again in a month. I started them, because my doctor was basically freaking out and giving me tons of medicine, and the results was... I was physically and mentally ill about a week later and quit them all. I feel better again but I am starting one pill at a time now so I can analyse how each are affecting me. it might not be fast enough for the doctors, but this is my body and my life, and Im the one who suffers, so I had to make and executive decision.

You may also like...